Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Wellness

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

ask: can i gain weight in exluton?

By casandra
 
Rate This

Add a Comment1 Comments

Alison Beaver

No, not necessarily. Birth control pills do not automatically "cause" weight gain.

Exluton is a progestin-only form of birth control (are you taking it in pill form?).

The side effects of progestin-only birth control include nausea, breast tenderness, and headaches, and I read that some women who receive progestin-only birth control in shot form may have a side effect of slight weight gain, but this can be remedied with increased activity level. Weight gain is typically caused by other factors, and not the pill.

Depending on why you are taking the progestin-only birth control is probably more of a possible cause to look at why you would be concerned with possible weight gain, as most women who use the progestin-only pill are using it because they have another medical/health condition or are breast-feeding. Do any of these apply to you?

January 17, 2010 - 8:52am
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Improved

1635 Health

Changed

609 Lives

Saved

456 Lives
3 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

What do you think is the most important health test for women?:
View Results